Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 227, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 16, 2022, 3:53 PM CDT for Adams County, Franklin County, Mississippi. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2022, 3:53 PM CDT (20:53 UTC)
- Expired
- May 16, 2022, 5:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, MS, Franklin County, MS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 3:08 PM CDT, 45 minutes earlier.
Area forecast discussion, May 16, 3:08 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Jackson MS 308 PM CDT Mon May 16 2022 .DISCUSSION... Tonight and Tuesday: Local radars and regional radars were still quiet at mid afternoon. Satellite imagery was just starting to show a rather suppressed cu field. Mid afternoon surface analysis had a weak cold front between Interstate 20 and Highway 84. There is the low chance that the cold front may set off a storm or two across our southern most zones late this afternoon into early evening but the potential for severe storm development is thought to be too low to mention in our HWO and has been removed. A weak 1015mb surface high to our northwest will be dropping over the Tennessee valley this evening and help push the cold front south of our CWA. This will end the chance for rain well before midnight. Tuesday the surface high will continue shifting east while mid level ridging strengthens over our region from the southwest. This will lead to the start of a warming trend from the southwest and temperatures will top out above normal from the upper 80s northeast to the lower 90s central and south. /22/ Tuesday night through Sunday night: Warmer than normal temperatures are expected through Saturday followed by cooler than normal temperatures Sunday and Sunday night. The mid level ridge will strengthen from the southwest into Wednesday morning before weakening into Thursday. This will lead to anomalously warm 850mb and 700mb temperatures. The surface ridge will become oriented along the Gulf coast by Wednesday morning. Together these features will lead to a warming trend over our region along with a moisture return through Friday. A few record highs may be tied or broken each day as most sites wl top out in the low to mid 90s. By Saturday a few more clouds wl be around including rain chances as a cold front approaches our CWA. Models appear to be in better agreement on how far south the cold front wl get before stalling. The latest model consensus is that the cold front will move into our northwest zones Saturday evening and push south of our CWA by noon Sunday. The GFS appears to be an outlier with post frontal precipitation so have gone with a drier forecast Sunday night. In the wake of the front Sunday temperatures will top out below normal and continue cooler than normal Sunday night. /22/ && .AVIATION... 18Z TAF discussion: TSRA may come in vcty of PIB and HBG 23Z-01Z and reduce flying conditions but otherwise, VFR conditions and a light wind will prevail through Tuesday afternoon. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 89 68 92 / 7 3 0 0 Meridian 64 89 65 94 / 9 2 0 1 Vicksburg 67 91 70 93 / 7 2 0 0 Hattiesburg 67 92 68 94 / 24 6 0 1 Natchez 69 92 69 92 / 12 4 0 0 Greenville 64 87 71 92 / 5 2 0 1 Greenwood 63 87 69 91 / 5 1 0 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22
Hazardous weather outlook, May 16, 2:44 PM CDT, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 244 PM CDT Mon May 16 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 244 PM CDT Mon May 16 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, May 16, 3:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CDT MON MAY 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG 12 SW VALLEY PARK 32.53N 91.03W
05/15/2022 WARREN MS EMERGENCY MNGR
*** 1 INJ ***
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
12 SW VALLEY PARK. A TREE FELL ONTO A HOUSE
ALONG ROAD RUNNER LANE IN THE EAGLE LAKE
AREA AND TRAPPED A RESIDENT INSIDE, CAUSING
ONE INJURY. POWER LINES AND TRANSFORMERS
WERE ALSO BLOWN DOWN IN THE AREA. A TOTAL OF
15 HOMES HAD ROOF DAMAGE. EARLIER REPORT
RELAYED VIA FACEBOOK, WITH UPDATES VIA LOCAL
EMA.
&&
DCSpecial weather statement, May 16, 3:46 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
346 PM CDT Mon May 16 2022
MSZ060-162115-
Adams MS-
346 PM CDT Mon May 16 2022
...A strong thunderstorm will impact portions of northeastern Adams
County through 415 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stanton, or 8 miles northeast of Natchez, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Cranfield around 405 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3146 9136 3166 9138 3171 9130 3169 9129
3167 9130 3166 9127 3165 9127 3163 9123
3163 9115 3140 9116
TIME...MOT...LOC 2046Z 318DEG 19KT 3161 9127
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 39 min |
| May 15, 7:14 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Montgomery | 46 min |
| May 15, 7:34 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Issaquena, Sharkey, Warren, Yazoo | 56 min |
| May 15, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 51 min |
| May 15, 7:44 PM CDT | Special Weather Statement | JAN | Lauderdale | 31 min |
| May 15, 8:02 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren | 43 min |
| May 15, 8:07 PM CDT | Special Weather Statement | JAN | Attala, Choctaw, Montgomery, Webster | 23 min |
| May 15, 8:16 PM CDT | Special Weather Statement | JAN | Clarke | 44 min |
| May 15, 8:18 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 42 min |
| May 15, 8:29 PM CDT | Special Weather Statement | JAN | Copiah, Rankin, Simpson | 46 min |
| May 15, 8:37 PM CDT | Special Weather Statement | JAN | Attala, Choctaw, Clay, Oktibbeha, Winston | 38 min |
| May 15, 8:45 PM CDT | Special Weather Statement | JAN | Leake, Neshoba, Scott | 45 min |
| May 15, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 44 min |
| May 15, 8:54 PM CDT | Special Weather Statement | JAN | Hinds, Madison | 36 min |
| May 15, 9:08 PM CDT | Special Weather Statement | JAN | Lincoln, Smith | 37 min |
| May 15, 9:27 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Lincoln | 33 min |
| May 15, 9:32 PM CDT | Special Weather Statement | JAN | Jasper, Neshoba, Newton | 43 min |
| May 15, 9:38 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence, Smith | 52 min |
| May 15, 10:20 PM CDT | Special Weather Statement | JAN | Forrest, Jones, Lamar, Marion | 40 min |
| May 15, 10:23 PM CDT | Special Weather Statement | JAN | Jasper, Lauderdale, Newton | 37 min |
| May 15, 11:00 PM CDT | Special Weather Statement | JAN | Forrest, Jones, Lamar | 45 min |
| May 15, 11:44 PM CDT | Special Weather Statement | JAN | Forrest | 46 min |
| May 16, 3:46 PM CDT | Special Weather Statement | JAN | Adams | 29 min |
| May 16, 3:57 PM CDT | Special Weather Statement | JAN | Lincoln | 33 min |
| May 16, 4:31 PM CDT | Special Weather Statement | JAN | Lincoln | 29 min |
| May 16, 4:49 PM CDT | Special Weather Statement | JAN | Franklin | 41 min |
| May 16, 4:54 PM CDT | Special Weather Statement | JAN | Franklin | 51 min |
| May 16, 5:33 PM CDT | Special Weather Statement | JAN | West Feliciana | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.